Wyoming, 2021

Winter Storm and High Wind in Wyoming, February 6 to 7, 2021

February 6 to 7, 2021 · NWS RIW · 2 events in 2 counties and zones

A jet streak moved along a stationary Arctic boundary and brought locally heavy snow to northern Big Horn County. Areas near Lovell, Wyoming had eight inches of new snow.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A jet streak moved along a stationary Arctic boundary and brought locally heavy snow to northern Big Horn County. Areas near Lovell, Wyoming had eight inches of new snow. Amounts dropped sharply further south. Across southern Wyoming, downward forcing brought high wind to eastern Sweetwater County where the wind gusted as high as 61 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 6, 4:55 PM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 6, 4:55 PM MST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
455 PM MST Sat Feb 6 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 323 PM MST Sat Feb 6 2021

Snow has begun to increase across western Wyoming as the next
shortwave in the northwest flow transitions over the area. Favorable
upper level support will help these showers, with the heaviest snow
falling through around midnight. Have kept the advisories for the
west, and have also added the west slopes of the Bighorns to the
mix. Guidance is still showing a chance for locally higher snow
accumulations, especially across the highest terrain, but so far
today guidance has been overestimating snowfall compared to what
we're observing with radar and webcams. Elsewhere, snow showers are
possible across northern areas as the cold front slides back south.
High res models also show these showers spreading into Natrona
County this evening so this will be something to watch.
Accumulations should remain light at lower elevations east of the
Divide. The ~140kt jet will subside a bit after midnight, but will
remain over the area through Sunday. This will keep lighter snow
showers across the west through the day, likely through Monday
morning.

The other thing to note will be high winds this evening through
Sunday afternoon. Anomalously high westerly 700mb flow is noted
in ensemble guidance across southern Wyoming beginning this
evening, and winds at KRKS have already been gusting to over 40kts
since this morning. So, have upgraded to a High Wind Warning for
much of Sweetwater and southern Lincoln counties this evening
through Sunday afternoon. While still not a guarantee, the chance
for warning criteria gusts looks pretty good, and the persistence
of strong winds through Sunday will almost certainly have impacts
along Interstate 80. Finally, on Sunday temperatures across the
northeastern CWA will not rise much from their morning lows as the
cold front slowly moves south.

.LONG TERM...(Monday through Saturday)
Issued at 323 PM MST Sat Feb 6 2021

Some of the coldest air of the season will move into
the forecast area by Monday morning with a good potential for sub
zero temps especially toward northern Wyoming and single digit temps
elsewhere. The models continue to indicate that the persistent
northwest zonal flow pattern will retreat slightly northward by
Tuesday. Winds will decrease across the area as a result. We can
expect bitterly cold temperatures across northern sections of the
forecast area.

The arctic air push with the arctic front is still progged by the
models to occur on Wednesday as the front is expected to back door
its way into the forecast area from the northeast and move south-
southwest across the forecast area through Wednesday afternoon. The
arctic front will be pushed southwest into the area as a trough
rotates around the polar low that is progged by the models to be
located over the Saskatchewan/Manitoba area that will be pushing
into Montana. Light snow amounts are still indicated by the models
through Wednesday afternoon and into Wednesday night as the snow
should push north to south along and behind the arctic cold front.
The models are hinting at an enhanced area of snow mainly into
Sweetwater county on Thursday morning between the 12Z-18Z time
frame. The timing of the snow ending should be rather quick by
Thursday afternoon, as the very dry and cold air shifts southward
through the region during the day on Thursday.

The northerly flow across the forecast area on Friday should
continue with bitterly cold morning lows Friday morning and temps
likely struggling to make it out of single digits for high temps.
The depth of the cold air will need to be watched involving lowering
temps during the Thursday night through Saturday time frame.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 323 PM MST Sat Feb 6 2021

West of the Divide...KBPI/KJAC/KPNA/KRKS

Will continue with the basic trending for KJAC to continue with the
prolonged period for IFR/MVFR visibilities due to snow with MVFR
ceilings through the forecast period. KBPI and KPNA will also have
borderline MVFR to MVFR ceilings and visibilities at times through
the forecast period due to occasional light snow. Will continue with
high winds out of the west at KRKS throughout the forecast period
with gusts exceeding 40 knots at times.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

Scattered light snow will impact the ceilings and visibilities at
times through the forecast period at KCOD and KPNA. VFR conditions
will be prevalent elsewhere through the forecast period. The cold
front is timed to still move into northern Wyoming between the 03Z-
06Z time frame tonight, but is still expected to likely stall out
before reaching the Continental Divide by early Sunday. Expecting
some potential for areas of MVFR ceilings and some snow shower
activity behind the cold front across mainly northern Wyoming.

&&

.FIRE WEATHER...
Issued AT 323 PM MST Sat Feb 6 2021

Snow will continue across the west, increasing late this afternoon
and evening. The heaviest snow will fall in the western and
northern mountains before midnight. Some snow showers are
possible east of the Divide as well, with light accumulations.
Strong wind will increase this evening across southern areas,
persisting through Sunday. Gusts will approach 60 mph in zones
277, 279, and 289.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 5 PM MST Sunday for WYZ027>030.

Winter Weather Advisory until 5 PM MST Sunday for WYZ001-002-
012>014-023-024.

Winter Weather Advisory until 5 PM MST Sunday for WYZ008.

&&

SHORT TERM...Myers
LONG TERM...Troutman
AVIATION...Troutman
FIRE WEATHER...Myers
Hazardous weather outlook, Feb 6, 2:32 PM MST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
232 PM MST Sat Feb 6 2021

WYZ001>020-022>030-071300
-Yellowstone National Park-Absaroka Mountains-Cody Foothills
-North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
232 PM MST Sat Feb 6 2021

...Winter Weather Advisories for most of western Wyoming and
the Big Horn mountains through Sunday...

...High Wind Warning in effect for portions of southern Wyoming
through Sunday afternoon...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...This afternoon and Tonight.

Moderate snow will continue across western portions of Wyoming.
Please read the Winter Weather Advisory and Special Weather
Statement for more details.

Strong winds are expected to continue across much of southern
Wyoming through tonight. Please see the High Wind Warning product
for more details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...Snow will continue in the west, with snow possible across
much of northern Wyoming. It will also be quite cold in northern
Wyoming.

Monday and Wednesday...Another chance of snow is expected. Much
colder temperatures are expected, especially east of the Divide.
Between Wednesday through Friday, bitterly cold temperatures are
expected across all of central and western Wyoming with single digit
high temperatures and overnight lows ranging from -5 to -15 degrees.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions, according to standard operating procedures.

Team Riverton

In the hours before

Special weather statement, Feb 6, 4:51 PM MST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Riverton WY
451 PM MST Sat Feb 6 2021

WYZ019-071300-
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
451 PM MST Sat Feb 6 2021

...Gusty West Wind Returning Saturday Afternoon and Night...

This is a special weather statement from the National Weather
Service Office in Riverton.

* WHAT...Westerly wind gusting 40 to 50 mph.

* WHERE...Green Mountains and Rattlesnake Range including the city
  of Jeffrey City.

* WHEN...Saturday afternoon and night.

* ADDITIONAL DETAILS...Drivers of high profile vehicles should
  watch for strong crosswinds.

WYZ003>007-009>011-020-071300-
Cody Foothills-North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Natrona County Lower Elevations-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, Shell, Thermopolis, Ten Sleep, Worland, Buffalo,
Kaycee, and Casper
451 PM MST Sat Feb 6 2021

...Snow showers this evening and overnight...

This is a special weather statement from the National Weather
Service Office in Riverton.

* WHAT...Light snow. Most areas will see one inch or less, with
  local amounts up to three inches depending where snow bands
  persist.

* WHERE...Big Horn Basin, Bighorn Mountains, Natrona and Johnson
  Counties.

* WHEN...This evening through tomorrow morning.

* ADDITIONAL DETAILS...Motorists are urged to watch for rapid
  changes in visibility as well as slick and snow covered roads.
Special weather statement, Feb 6, 4:54 PM MST, 2 hours 6 minutes before
Special Weather Statement...CORRECTED
National Weather Service Riverton WY
454 PM MST Sat Feb 6 2021

WYZ019-071300-
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
454 PM MST Sat Feb 6 2021

...Gusty West Wind Returning Saturday Evening and Night...

This is a special weather statement from the National Weather
Service Office in Riverton.

* WHAT...Westerly wind gusting 40 to 50 mph.

* WHERE...Green Mountains and Rattlesnake Range including the city
  of Jeffrey City.

* WHEN...Saturday evening and night.

* ADDITIONAL DETAILS...Drivers of high profile vehicles should
  watch for strong crosswinds.

WYZ003>007-009>011-020-071300-
Cody Foothills-North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Natrona County Lower Elevations-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, Shell, Thermopolis, Ten Sleep, Worland, Buffalo,
Kaycee, and Casper
454 PM MST Sat Feb 6 2021

...Snow showers this evening and overnight...

This is a special weather statement from the National Weather
Service Office in Riverton.

* WHAT...Light snow. Most areas will see one inch or less, with
  local amounts up to three inches depending where snow bands
  persist.

* WHERE...Big Horn Basin, Bighorn Mountains, Natrona and Johnson
  Counties.

* WHEN...This evening through tomorrow morning.

* ADDITIONAL DETAILS...Motorists are urged to watch for rapid
  changes in visibility as well as slick and snow covered roads.
Local storm report, Feb 6, 6:32 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
632 PM MST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY SNOW       3 WNW TETON VILLAGE     43.59N 110.87W
02/05/2021  E28.0 INCH       TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - BOWL.

0613 PM     HEAVY SNOW       5 ENE ALTA              43.79N 110.95W
02/05/2021  E25.0 INCH       TETON              WY   PARK/FOREST SRVC

            GRAND TARGHEE - CHIEF JOSEPH.

0612 PM     HEAVY SNOW       2 NW TETON VILLAGE      43.59N 110.84W
02/05/2021  E25.0 INCH       TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - MID.

0618 PM     HEAVY SNOW       10 ENE TURNERVILLE      42.92N 110.72W
02/05/2021  E21.0 INCH       LINCOLN            WY   PARK/FOREST SRVC

            BOX Y RANCH (BTAVAL).

0617 PM     HEAVY SNOW       10 ESE SMOOT            42.58N 110.73W
02/05/2021  E21.0 INCH       LINCOLN            WY   PARK/FOREST SRVC

            COMMISSARY RIDGE (BTAVAL).

0615 PM     HEAVY SNOW       6 NNW MOOSE             43.73N 110.78W
02/05/2021  E21.0 INCH       TETON              WY   PARK/FOREST SRVC

            SURPRISE MEADOW (BTAVAL).

0100 PM     HEAVY SNOW       3 WNW TETON VILLAGE     43.59N 110.87W
02/05/2021  E19.0 INCH       TETON              WY   PARK/FOREST SRVC

0950 AM     HEAVY SNOW       6 ENE ALTA              43.79N 110.93W
02/06/2021  E18.0 INCH       TETON              WY   MESONET

0700 AM     HEAVY SNOW       5 SSE SMOOT             42.55N 110.89W
02/06/2021  M18.0 INCH       LINCOLN            WY   COCORAHS

            COCORAHS STATION WY-LN-2 SMOOT 5 SSE.

0800 AM     HEAVY SNOW       5 ENE ALTA              43.79N 110.95W
02/05/2021  E18.0 INCH       TETON              WY   PARK/FOREST SRVC

0700 AM     HEAVY SNOW       1 SSE THAYNE            42.90N 110.98W
02/06/2021  M17.5 INCH       LINCOLN            WY   COCORAHS

            COCORAHS STATION WY-LN-18 THAYNE 2SE.

1000 AM     HEAVY SNOW       4 NNE THAYNE            42.97N 110.96W
02/06/2021  M17.0 INCH       LINCOLN            WY   COCORAHS

            COCORAHS STATION WY-LN-19 STAR VALLEY RANCH.

1200 PM     HEAVY SNOW       5 NNE THAYNE            42.98N 110.95W
02/06/2021  M16.0 INCH       LINCOLN            WY   COCORAHS

            COCORAHS STATION WY-LN-17 THAYNE 5NNE.

0617 PM     HEAVY SNOW       16 ENE TURNERVILLE      42.95N 110.61W
02/05/2021  E16.0 INCH       LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL (BTAVAL).

0953 AM     HEAVY SNOW       15 ESE SMOOT            42.53N 110.66W
02/06/2021  E15.0 INCH       LINCOLN            WY   MESONET

0700 AM     HEAVY SNOW       3 N ETNA                43.08N 111.00W
02/06/2021  M14.5 INCH       LINCOLN            WY   COCORAHS

            COCORAHS STATION WY-LN-29 ALPINE 5.9 S.

0953 AM     HEAVY SNOW       8 W SOUTH ENTRANCE      44.13N 110.83W
02/06/2021  E14.0 INCH       TETON              WY   MESONET

0900 AM     HEAVY SNOW       5 NNE THAYNE            42.98N 110.95W
02/05/2021  M13.0 INCH       LINCOLN            WY   COCORAHS

            COCORAHS STATION WY-LN-17 THAYNE 5NNE.

0955 AM     HEAVY SNOW       21 NE COKEVILLE         42.30N 110.68W
02/06/2021  E13.0 INCH       LINCOLN            WY   MESONET

0954 AM     HEAVY SNOW       3 ESE TURNERVILLE       42.83N 110.84W
02/06/2021  E13.0 INCH       LINCOLN            WY   MESONET

0954 AM     HEAVY SNOW       6 ENE SMOOT             42.65N 110.81W
02/06/2021  E13.0 INCH       LINCOLN            WY   MESONET

0955 AM     HEAVY SNOW       17 ESE TURNERVILLE      42.77N 110.59W
02/06/2021  E12.0 INCH       SUBLETTE           WY   MESONET

1115 AM     HEAVY SNOW       11 NW MORAN JUNCTION    43.95N 110.67W
02/05/2021  M12.0 INCH       TETON              WY   PARK/FOREST SRVC

            COLTER BAY VILLAGE.

0616 PM     HEAVY SNOW       16 E MORAN JUNCTION     43.83N 110.19W
02/05/2021  E11.0 INCH       TETON              WY   PARK/FOREST SRVC

            TOGWOTEE LODGE (BTAVAL).

0956 AM     HEAVY SNOW       3 NW WILSON             43.52N 110.91W
02/06/2021  E10.0 INCH       TETON              WY   MESONET

0956 AM     HEAVY SNOW       7 S SMOOT               42.52N 110.91W
02/06/2021  E10.0 INCH       LINCOLN            WY   MESONET

0800 AM     HEAVY SNOW       2 NNE TETON VILLAGE     43.60N 110.80W
02/06/2021  M10.0 INCH       TETON              WY   COCORAHS

            COCORAHS STATION WY-TT-15 TETON VILLAGE 2
            NE.

0615 PM     HEAVY SNOW       23 NW DUBOIS            43.73N 110.01W
02/05/2021  E10.0 INCH       FREMONT            WY   PARK/FOREST SRVC

            BROOKS LAKE (BTAVAL).

0958 AM     HEAVY SNOW       20 NW CALPET            42.49N 110.53W
02/06/2021  E9.0 INCH        SUBLETTE           WY   MESONET

0958 AM     HEAVY SNOW       SOUTH ENTRANCE          44.13N 110.67W
02/06/2021  E9.0 INCH        TETON              WY   MESONET

0957 AM     HEAVY SNOW       17 ENE TURNERVILLE      42.97N 110.61W
02/06/2021  E9.0 INCH        LINCOLN            WY   MESONET

0957 AM     HEAVY SNOW       15 NNE COKEVILLE        42.27N 110.81W
02/06/2021  E9.0 INCH        LINCOLN            WY   MESONET

0800 AM     HEAVY SNOW       1 NE AFTON              42.73N 110.92W
02/06/2021  M8.3 INCH        LINCOLN            WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION AFOW4 AFTON.

1000 AM     HEAVY SNOW       19 NE BONDURANT         43.39N 110.13W
02/06/2021  E8.0 INCH        TETON              WY   MESONET

1000 AM     HEAVY SNOW       6 N SOUTH ENTRANCE      44.21N 110.66W
02/06/2021  E8.0 INCH        TETON              WY   MESONET

1000 AM     HEAVY SNOW       10 N BONDURANT          43.34N 110.43W
02/06/2021  E8.0 INCH        TETON              WY   MESONET

1000 AM     HEAVY SNOW       23 ESE MORAN JUNCTION   43.75N 110.06W
02/06/2021  E8.0 INCH        TETON              WY   MESONET

0959 AM     HEAVY SNOW       14 E BONDURANT          43.18N 110.14W
02/06/2021  E8.0 INCH        SUBLETTE           WY   MESONET

0959 AM     HEAVY SNOW       15 ENE COKEVILLE        42.16N 110.68W
02/06/2021  E8.0 INCH        LINCOLN            WY   MESONET

0700 AM     HEAVY SNOW       2 NNW TURNERVILLE       42.87N 110.91W
02/05/2021  M8.0 INCH        LINCOLN            WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION BDFW4 BEDFORD 3SE.

1001 AM     HEAVY SNOW       19 N SHELL              44.81N 107.84W
02/06/2021  E7.0 INCH        BIG HORN           WY   MESONET

0800 AM     HEAVY SNOW       3 SSW WILSON            43.47N 110.90W
02/06/2021  M7.0 INCH        TETON              WY   COCORAHS

            COCORAHS STATION WY-TT-22 WILSON 3 SSW.

0700 AM     HEAVY SNOW       PAHASKA                 44.50N 109.96W
02/06/2021  M7.0 INCH        PARK               WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION NFKW4 PAHASKA.

0700 AM     HEAVY SNOW       EAST ENTRANCE           44.49N 110.00W
02/06/2021  M7.0 INCH        PARK               WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION EYPW4 EAST ENTRANCE -
            YNP.

1001 AM     HEAVY SNOW       17 E SHELL              44.50N 107.43W
02/06/2021  E6.0 INCH        BIG HORN           WY   MESONET

0900 AM     HEAVY SNOW       OLD FAITHFUL            44.46N 110.83W
02/06/2021  M6.0 INCH        TETON              WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION OLFW4 OLD FAITHFUL -
            YNP.

0614 PM     HEAVY SNOW       1 S JACKSON             43.46N 110.76W
02/05/2021  E6.0 INCH        TETON              WY   PARK/FOREST SRVC

            SNOW KING.

0609 PM     SNOW             12 ESE BONDURANT        43.13N 110.20W
02/06/2021  E4.0 INCH        SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL.

0915 AM     SNOW             KELLY                   43.62N 110.63W
02/06/2021  M4.0 INCH        TETON              WY   COCORAHS

            COCORAHS STATION WY-TT-9 JACKSON 12 NE.

0800 AM     SNOW             TOWER JUNCTION          44.92N 110.42W
02/06/2021  M4.0 INCH        PARK               WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION TWRW4 TOWER FALLS.

0629 AM     SNOW             11 SSE THERMOPOLIS      43.49N 108.16W
02/06/2021  E4.0 INCH        HOT SPRINGS        WY   NWS EMPLOYEE

            WIND RIVER CANYON.

0800 AM     SNOW             4 WNW MORAN JUNCTION    43.86N 110.59W
02/06/2021  M3.8 INCH        TETON              WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION MRAW4 MORAN.

0700 AM     SNOW             4 NW BIG TRAILS         43.81N 107.37W
02/06/2021  M3.5 INCH        WASHAKIE           WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION TNSW4 TEN SLEEP
            16SSE.

0800 AM     SNOW             MOOSE                   43.65N 110.72W
02/06/2021  M3.4 INCH        TETON              WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION MOOW4 MOOSE.

0700 AM     SNOW             9 ENE LOST CABIN        43.35N 107.48W
02/06/2021  M3.3 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-14 LYSITE 12 NE.

0600 AM     SNOW             6 WNW CORA              42.98N 110.09W
02/06/2021  M3.3 INCH        SUBLETTE           WY   COCORAHS

            COCORAHS STATION WY-SL-7 PINEDALE 14 NW.

0800 AM     SNOW             2 WSW PINEDALE          42.86N 109.90W
02/06/2021  M3.2 INCH        SUBLETTE           WY   COCORAHS

            COCORAHS STATION WY-SL-19 PINEDALE 2.0 WSW.

0700 AM     SNOW             TEN SLEEP               44.03N 107.45W
02/06/2021  M3.1 INCH        WASHAKIE           WY   COCORAHS

            COCORAHS STATION WY-WH-13 TEN SLEEP.

0700 AM     SNOW             WINCHESTER              43.86N 108.16W
02/06/2021  M3.0 INCH        WASHAKIE           WY   COCORAHS

            COCORAHS STATION WY-WH-14 WINCHESTER.

0700 AM     SNOW             2 S CASPER              42.81N 106.33W
02/06/2021  M2.5 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-28 CASPER 1S.

0700 AM     SNOW             1 WSW LUCERNE           43.73N 108.18W
02/06/2021  M2.5 INCH        HOT SPRINGS        WY   COCORAHS

            COCORAHS STATION WY-HS-18 THERMOPOLIS 6 NNE.

0900 AM     SNOW             1 N JACKSON             43.49N 110.76W
02/06/2021  M2.4 INCH        TETON              WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION JFSW4 JACKSON.

0700 AM     SNOW             5 NNW TEN SLEEP         44.10N 107.47W
02/06/2021  M2.4 INCH        WASHAKIE           WY   COCORAHS

            COCORAHS STATION WY-WH-1 TEN SLEEP 5 NNW.

0700 AM     SNOW             2 SE MEETEETSE          44.14N 108.84W
02/06/2021  M2.3 INCH        PARK               WY   COCORAHS

            COCORAHS STATION WY-PK-43 MEETEETSE 2.0 SE.

0800 AM     SNOW             10 WSW HAMILTON DOME    43.71N 108.77W
02/06/2021  M2.1 INCH        HOT SPRINGS        WY   COCORAHS

            COCORAHS STATION WY-HS-22 THERMOPOLIS 28.1
            W.

0820 AM     SNOW             1 SW CASPER             42.82N 106.35W
02/06/2021  M2.0 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-90 CASPER 1.2 SW.

0800 AM     SNOW             1 NNW PINEDALE          42.88N 109.87W
02/06/2021  M2.0 INCH        SUBLETTE           WY   COCORAHS

            COCORAHS STATION WY-SL-9 PINEDALE 1 NNW.

0700 AM     SNOW             5 SSW CASPER            42.77N 106.36W
02/06/2021  M2.0 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-53 CASPER 5 SSW.

0700 AM     SNOW             5 SE PINEDALE           42.82N 109.79W
02/06/2021  M2.0 INCH        SUBLETTE           WY   COCORAHS

            COCORAHS STATION WY-SL-18 PINEDALE 5.0 SE.

0700 AM     SNOW             2 NE LUCERNE            43.75N 108.14W
02/06/2021  M2.0 INCH        HOT SPRINGS        WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION BMTW4 THERMOPOLIS
            9NE.

0700 AM     SNOW             1 NW CASPER             42.84N 106.34W
02/06/2021  M2.0 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-50 CASPER 1 NW.

0800 AM     SNOW             1 W KIRBY               43.80N 108.19W
02/06/2021  M1.9 INCH        HOT SPRINGS        WY   COCORAHS

            COCORAHS STATION WY-HS-8 KIRBY.

0700 AM     SNOW             2 SW EVANSVILLE         42.85N 106.28W
02/06/2021  M1.8 INCH        NATRONA            WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION CSWW4 CASPER 1SW.

0700 AM     SNOW             8 SW MILLS              42.77N 106.50W
02/06/2021  M1.5 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-35 CASPER 10 WSW.

0700 AM     SNOW             2 SSW LOVELL            44.81N 108.41W
02/06/2021  M1.5 INCH        BIG HORN           WY   COCORAHS

            COCORAHS STATION WY-BH-7 LOVELL 2 SSW.

0800 AM     SNOW             20 E BONDURANT          43.22N 110.02W
02/05/2021  M1.5 INCH        SUBLETTE           WY   COCORAHS

            COCORAHS STATION WY-SL-13 PINEDALE 26 NNW.

0400 PM     SNOW             2 SSW FOSSIL BUTTE NATI 41.84N 110.77W
02/06/2021  M1.1 INCH        LINCOLN            WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION FBMW4 FOSSIL BUTTE.

0800 AM     SNOW             2 WSW PINEDALE          42.86N 109.90W
02/05/2021  M1.1 INCH        SUBLETTE           WY   COCORAHS

            COCORAHS STATION WY-SL-19 PINEDALE 2.0 WSW.

0700 AM     SNOW             9 WSW MILLS             42.79N 106.54W
02/06/2021  M1.1 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-4 CASPER 11 WSW.

0911 AM     SNOW             3 WSW CODY              44.50N 109.11W
02/06/2021  M1.0 INCH        PARK               WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION COPW4 CODY 3.1W.

0800 AM     SNOW             TOWER JUNCTION          44.92N 110.42W
02/05/2021  M1.0 INCH        PARK               WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION TWRW4 TOWER FALLS.

0700 AM     SNOW             7 NE WINCHESTER         43.92N 108.06W
02/06/2021  M1.0 INCH        WASHAKIE           WY   COCORAHS

            COCORAHS STATION WY-WH-9 WORLAND 8 SW.

0700 AM     SNOW             13 SSE BUFFALO          44.17N 106.61W
02/06/2021  M1.0 INCH        JOHNSON            WY   COCORAHS

            COCORAHS STATION WY-JN-33 BUFFALO 13 SSE.

0700 AM     SNOW             PAHASKA                 44.50N 109.96W
02/05/2021  M1.0 INCH        PARK               WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION NFKW4 PAHASKA.

0630 AM     SNOW             2 WSW CODY              44.51N 109.10W
02/06/2021  M1.0 INCH        PARK               WY   COCORAHS

            COCORAHS STATION WY-PK-7 CODY 2WSW.

0700 AM     SNOW             1 NNE BUFFALO           44.36N 106.69W
02/05/2021  M1.0 INCH        JOHNSON            WY   COCORAHS

            COCORAHS STATION WY-JN-31 BUFFALO 2NE.

0700 AM     SNOW             1 W GARLAND             44.78N 108.69W
02/06/2021  M0.7 INCH        PARK               WY   COCORAHS

            COCORAHS STATION WY-PK-13 POWELL 4 ENE.

0700 AM     SNOW             11 NE ALCOVA            42.67N 106.59W
02/06/2021  M0.5 INCH        NATRONA            WY   COCORAHS

            COCORAHS STATION WY-NT-80 CASPER 18 SW.

0700 AM     SNOW             2 NE CODY               44.54N 109.02W
02/06/2021  M0.5 INCH        PARK               WY   COCORAHS

            COCORAHS STATION WY-PK-37 CODY 2NE.

0700 AM     SNOW             9 S MANDERSON           44.14N 107.94W
02/06/2021  M0.5 INCH        WASHAKIE           WY   COCORAHS

            COCORAHS STATION WY-WH-22 WORLAND 9.6 N.

0700 AM     SNOW             8 NNE MAYOWORTH         43.94N 106.75W
02/06/2021  M0.5 INCH        JOHNSON            WY   COCORAHS

            COCORAHS STATION WY-JN-13 KAYCEE 17 NNW.

0600 AM     SNOW             1 NW POWDER RIVER       43.04N 106.99W
02/06/2021  M0.5 INCH        NATRONA            WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION PRSW4 POWDER RIVER.

0800 AM     SNOW             DEAVER                  44.89N 108.59W
02/05/2021  M0.5 INCH        BIG HORN           WY   CO-OP OBSERVER

            CO-OP OBSERVER STATION DEVW4 DEAVER.

0700 AM     SNOW             2 E RALSTON             44.71N 108.82W
02/06/2021  M0.4 INCH        PARK               WY   COCORAHS

            COCORAHS STATION WY-PK-8 POWELL 4SW.

0800 AM     SNOW             7 SSE ROCK SPRINGS      41.51N 109.16W
02/06/2021  M0.2 INCH        SWEETWATER         WY   COCORAHS

            COCORAHS STATION WY-SW-16 ROCK SPRINGS 7 SE.

0700 AM     SNOW             9 SSW BIG TRAILS        43.65N 107.37W
02/06/2021  M0.2 INCH        WASHAKIE           WY   COCORAHS

            COCORAHS STATION WY-WH-3 TEN SLEEP 27 S.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm, 1 high wind. Local standard time, as filed.

Winter Storm, North Big Horn Basin

When
February 6, 7:00 PM MST to February 7, 3:00 PM MST
Where
North Big Horn Basin forecast zone
Reported by
Trained Spotter
Coordinates
44.524, -108.791 (the zone’s center; the record gives no point)

Up to eight inches of snow fell in the vicinity of Lovell, Wyoming.

High Wind, East Sweetwater County

When
February 7, 11:26 AM MST to 2:50 PM MST
Where
East Sweetwater County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Wind gusted as high as 61 mph along Interstate 80. The Sweetwater County airport near Rock Springs, Wyoming recorded a maximum wind gust of 59 mph.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2021Every state in 2021This day in weather historyWarnings in Wyoming, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938562, 938576.